Hail, Sebastian
- When
- February 25, 12:36 PM CST
- Where
- Sebastian County, 2 mi NW of Mansfield
- Measured
- 0.75 in hail
- Reported by
- Post Office
- Coordinates
- 35.090, -94.255
Thunderstorms developed and moved across portions of west-central Arkansas on the 25th. The stronger storms produced some hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Thunderstorms developed and moved across portions of west-central Arkansas on the 25th. The stronger storms produced some hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Feb 25, 11:56 AM CST, 40 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1156 AM CST MON FEB 25 2013
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
RAIN SHOWERS AND SCATTERED THUNDERSTORMS CONTINUE TO SPREAD ACROSS
THE REGION AS A FRONTAL BOUNDARY MAKES ITS WAY EASTWARD. BEHIND
THE FRONT...GUSTY NORTHERLY WINDS WILL DEVELOP WITH LLWS AROUND
40-50KT AT 1KFT. VFR CONDITIONS WILL DECREASE INTO LIFR TO MVFR
CONDITIONS WITH THIS PRECIP THIS AFTERNOON. COLD AIR WILL ALSO
FILTER INTO THE REGION CHANGING LIQUID PRECIP INTO SNOW FROM WEST
TO EAST THIS AFTERNOON THROUGH THE NIGHT. LIFR TO IFR CONDITIONS
WILL BE CAPABLE WITHIN THE SNOW. CONDITIONS SHOULD LIFT INTO MVFR
FROM WEST TO EAST TUESDAY MORNING AS THE PRECIP SHIFTS OFF TO THE
EAST.
&&
.PREV DISCUSSION... /ISSUED 941 AM CST MON FEB 25 2013/
..UPDATE...
DISCUSSION...
FAIRLY SIGNIFICANT CHANGES TO THE FORECAST THIS MORNING. MOST
IMPORTANTLY...PAWNEE AND WASHINGTON COUNTIES IN OKLAHOMA...HAVE
BEEN ADDED TO THE BLIZZARD WARNING.
MODEL SOUNDINGS...WHICH ARE CURRENTLY VERIFYING FAIRLY WELL WITH
PRECIP TYPES WEST OF THE AREA...INDICATE A LATER THAN PREVIOUSLY
FORECAST CHANGEOVER FROM RAIN TO SNOW ACROSS EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS. WESTERN AREAS OF OSAGE COUNTY WILL LIKELY
BEGIN TO SEE SNOW LATE THIS AFTERNOON...WITH A SLOW EASTWARD
PROGRESSION OF THE RAIN/SNOW LINE THROUGH THE EVENING. IN
ADDITION...A SIGNIFICANT MID LEVEL DRY SLOT WILL WRAP AROUND THE
NORTH SIDE OF THE LOW INTO EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
TONIGHT...ROBBING THE DENDRITIC GROWTH ZONE IN PARTS OF THE AREA.
HAVE ADDED A PERIOD OF DRIZZLE TO THE AREA MOST AFFECTED BY THE
DRY SLOT TONIGHT ALONG WITH A CHANCE OF EITHER LIGHT SNOW/RAIN
DURING THE TIME PERIODS AFFECTED. HAVE NOT CHANGED THE SNOW
AMOUNTS TOO MUCH DESPITE THE DRIZZLE INCLUSION...AS THERE SHOULD
BE A GOOD WITH THE WRAP AROUND WHERE SNOWFALL RATES SHOULD BE
HIGH ENOUGH TO COMPENSATE. AS A RESULT...NO OTHER HEADLINE CHANGES
AT THIS TIME.
UPDATED PRODUCTS ALREADY OUT.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 32 41 25 42 / 100 20 10 10
FSM 34 43 30 47 / 80 30 10 10
MLC 34 46 29 46 / 60 10 10 10
BVO 30 38 22 38 / 100 30 10 10
FYV 31 38 28 40 / 100 50 10 10
BYV 33 37 28 40 / 100 60 10 10
MKO 33 42 28 43 / 90 20 10 10
MIO 30 37 23 39 / 100 60 10 10
F10 32 43 27 44 / 90 20 10 10
HHW 35 50 31 51 / 40 10 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 3 PM MONDAY TO 6 AM TUESDAY FOR OKZ056-OKZ057-
OKZ060-OKZ061-OKZ064.
WINTER STORM WARNING FROM 3 PM MONDAY TO 6 AM TUESDAY FOR OKZ056-
OKZ057-OKZ064.
BLIZZARD WARNING FROM 3 PM MONDAY TO 6 AM TUESDAY FOR OKZ054-
OKZ055-OKZ059.
WINTER WEATHER ADVISORY FROM 6 PM MONDAY TO NOON TUESDAY FOR
OKZ058-OKZ060-OKZ061-OKZ062-OKZ063-OKZ065-OKZ066-OKZ067-
OKZ068-OKZ069-OKZ070-OKZ071.
AR...WINTER WEATHER ADVISORY FROM 6 PM MONDAY TO NOON TUESDAY FOR
ARZ001-ARZ002-ARZ010-ARZ011.
&&
AVIATION...20HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1031 AM CST MON FEB 25 2013
ARZ001-002-010-011-019-020-029-OKZ049-053>076-260445-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1031 AM CST MON FEB 25 2013
...WINTER STORM TO IMPACT PARTS OF NORTHEAST OKLAHOMA...BLIZZARD/WINTER
STORM WARNINGS EFFECTIVE THIS AFTERNOON...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...REST OF TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
WINTER WEATHER.
SNOW ACCUMULATION.
RISK...SIGNIFICANT.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 3 PM.
AREA AT GREATEST RISK...PAWNEE...OSAGE AND WASHINGTON COUNTIES
IN NORTHEAST OKLAHOMA
POOR VISIBILITY.
RISK...ELEVATED
AREA...NORTHWEST OF INTERSTATE 44.
ONSET...AFTER 3PM.
SIGNIFICANT WINDS.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 11 AM.
DISCUSSION...
RAIN AND SCATTERED THUNDERSTORMS CONTINUE TO SPREAD ACROSS EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS LATE THIS MORNING. A FEW OF THESE
STORMS HAVE BECOME STRONG WITH SMALL HAIL AND BRIEF GUSTY WINDS. MOST
PRECIPITATION ASSOCIATED WITH THE APPROACHING UPPER LOW WILL
REMAIN IN LIQUID FORM INTO THE AFTERNOON. HOWEVER...COLDER AIR
WILL FILTER INTO PARTS OF NORTHEAST OKLAHOMA AND A CHANGEOVER TO
SNOW IS EXPECTED TO START OVER OSAGE AND PAWNEE COUNTIES DURING THE
MID AFTERNOON HOURS. THIS CHANGEOVER FROM RAIN TO SNOW WILL
CONTINUE TO SHIFT EASTWARD THIS EVENING AND OVERNIGHT ACROSS THE
REMAINDER OF EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST
ARKANSAS.
GUSTY WINDS AHEAD OF THE SYSTEM IN THE 25 TO 35 MPH RANGE WILL
DEVELOP LATE THIS MORNING ACROSS EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS. STRONG GUSTY WINDS IN THE 40 TO NEAR 50 MPH RANGE ARE
EXPECTED TO DEVELOP NORTHWEST OF INTERSTATE 44 ON THE BACKSIDE OF
THE SYSTEM THIS AFTERNOON AND EVENING. THESE STRONG WINDS WILL
CREATE AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES.
AT THIS TIME...THE FORECAST TRACK OF THE UPPER SYSTEM REMAINS
FAVORABLE FOR HIGHEST SNOWFALL AMOUNTS TO ACCUMULATE ACROSS PARTS
OF FAR NORTHEAST OKLAHOMA...MAINLY IN AREAS NORTH AND WEST OF
TULSA...AND IN PARTICULAR FAR NORTHWEST OSAGE COUNTY WHERE
10 TO 12 INCHES OF SNOW WILL BE POSSIBLE. LESSER AMOUNTS TO THE
SOUTH AND EAST ARE STILL EXPECTED OVERNIGHT. BLIZZARD WARNINGS AND
WINTER STORM WARNINGS ARE EFFECTIVE THIS AFTERNOON FOR NORTHEAST
OKLAHOMA. SEE /OKCWSWTSA/ FOR THE LATEST DETAILS.
EMERGENCY MANAGEMENT ACTION STATEMENT...
PERSONS ALONG AND NORTH OF A SHAMROCK...VERA...NOWATA LINE SHOULD
PREPARE FOR SIGNIFICANT SNOW ACCUMULATIONS WITH BLOWING AND DRIFTING
SNOW...ESPECIALLY ACROSS NORTHWEST OSAGE COUNTY WHERE TRAVEL
IMPACTS WILL BE MOST FELT. CONDITIONS ACROSS THOSE AREAS WILL MAKE
TRAVEL EXTREMELY DIFFICULT IF NOT IMPOSSIBLE. MAKE SURE ADEQUATE
SUPPLIES OF FOOD...WATER AND NECESSARY MEDICATIONS ARE ON HAND TO
LAST THROUGH THE DURATION OF THE WINTER STORM.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...WINTER WEATHER POTENTIAL...HIGH WIND POTENTIAL.
WEDNESDAY THROUGH SUNDAY...NO HAZARDS.
EXTENDED DISCUSSION...
SNOW IS EXPECTED TO TAPER OFF TUESDAY MORNING FROM WEST TO EAST
AND END ACROSS NORTHWEST ARKANSAS DURING THE AFTERNOON HOURS AS
THE SYSTEM EXITS OFF TO THE NORTHEAST. IN THE WAKE OF THIS
SYSTEM...COOLER BUT DRY WEATHER IS EXPECTED FOR THE REST OF THE
WEEK...AND INTO NEXT WEEKEND.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1122 AM CST MON FEB 25 2013
OKZ068-069-072-074-251745-
ADAIR OK-CHEROKEE OK-HASKELL OK-SEQUOYAH OK-
1122 AM CST MON FEB 25 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1145 AM CST
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN CHEROKEE AND CENTRAL SEQUOYAH
IN SOUTHEAST OKLAHOMA
NORTHEASTERN HASKELL
IN NORTHEAST OKLAHOMA
SOUTHWESTERN ADAIR
AT 1122 AM CST...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTHEAST
OF KANIMA...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BUNCH...KEOTA...KANIMA...TAMAHA...
SALLISAW...MC KEY...VIAN...BRUSHY...MARBLE CITY...BOX...COOKSON AND
BRUSHY LAKE STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. SOME HAIL
ACCUMULATION IS LIKELY AND MAY CAUSE SLICK SPOTS ON ROADS FOR A
SHORT TIME.
LAT...LON 3518 9494 3527 9514 3576 9491 3562 9456
TIME...MOT...LOC 1722Z 208DEG 42KT 3532 9496SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1132 AM CST MON FEB 25 2013
OKZ076-251800-
LE FLORE OK-
1132 AM CST MON FEB 25 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL NOON CST
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHEASTERN LE FLORE
AT 1133 AM CST...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF OCTAVIA...MOVING NORTH AT 55 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OCTAVIA...BIG CEDAR...MUSE...
HODGEN...HEAVENER...HOWE...WISTER...LAKE WISTER STATE PARK AND
HEAVENER RUNESTONE STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. SOME HAIL
ACCUMULATION IS LIKELY AND MAY CAUSE SLICK SPOTS ON ROADS FOR A
SHORT TIME.
LAT...LON 3451 9486 3502 9479 3497 9445 3450 9463
TIME...MOT...LOC 1733Z 193DEG 46KT 3460 9472SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1137 AM CST MON FEB 25 2013
OKZ068-069-072-074-251800-
ADAIR OK-CHEROKEE OK-HASKELL OK-SEQUOYAH OK-
1137 AM CST MON FEB 25 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL NOON CST
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN CHEROKEE AND WESTERN SEQUOYAH
IN SOUTHEAST OKLAHOMA
NORTHEASTERN HASKELL
IN NORTHEAST OKLAHOMA
SOUTHERN ADAIR
AT 1137 AM CST...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
MC KEY...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MARIETTA...STILWELL...BUNCH...
TAMAHA...SALLISAW...MC KEY...VIAN...BRUSHY...MARBLE CITY...BRUSHY
LAKE STATE PARK AND ADAIR STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
SOME HAIL ACCUMULATION IS LIKELY AND MAY CAUSE SLICK SPOTS ON ROADS
FOR A SHORT TIME.
LAT...LON 3533 9483 3541 9503 3592 9477 3583 9451
3574 9449
TIME...MOT...LOC 1737Z 212DEG 48KT 3550 9484SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1147 AM CST MON FEB 25 2013
OKZ076-251815-
LE FLORE OK-
1147 AM CST MON FEB 25 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1215 PM CST
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHEASTERN LE FLORE
AT 1148 AM CST...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF OCTAVIA...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OCTAVIA...BIG CEDAR...HODGEN...
HEAVENER AND HEAVENER RUNESTONE STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3450 9482 3497 9461 3497 9445 3459 9445
3451 9446 3450 9452
TIME...MOT...LOC 1748Z 204DEG 45KT 3462 9464SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1209 PM CST MON FEB 25 2013
ARZ019-029-OKZ072-076-251845-
CRAWFORD AR-LE FLORE OK-SEBASTIAN AR-SEQUOYAH OK-
1209 PM CST MON FEB 25 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1245 PM CST
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
SOUTHWESTERN CRAWFORD
IN WEST CENTRAL ARKANSAS
NORTHWESTERN SEBASTIAN
IN SOUTHEAST OKLAHOMA
NORTHEASTERN LE FLORE
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN SEQUOYAH
AT 1209 PM CST...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTHWEST
OF POTEAU...MOVING NORTHEAST AT 60 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...COTTONWOOD...MULDROW...ROLAND...
MOFFETT...POTEAU...HEAVENER...HOWE...WISTER...SHADY POINT...
CAMERON...PANAMA...ROCK ISLAND...SPIRO...POCOLA...SCULLYVILLE...
BRADEN...ARKOMA...MILL CREEK...FORT SMITH...HACKETT...BARLING...
JENSON...BONANZA...JENNY LIND...RYE HILL...CENTRAL CITY...VAN
BUREN...KIBLER...SHIBLEY...DORA AND HEAVENER RUNESTONE STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. SOME HAIL ACCUMULATION IS LIKELY AND MAY CAUSE
SLICK SPOTS ON ROADS FOR A SHORT TIME.
LAT...LON 3557 9461 3542 9418 3484 9456 3503 9483
TIME...MOT...LOC 1809Z 204DEG 52KT 3511 9463SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1219 PM CST MON FEB 25 2013
ARZ029-OKZ076-251845-
LE FLORE OK-SEBASTIAN AR-
1219 PM CST MON FEB 25 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1245 PM CST
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
SEBASTIAN
IN SOUTHEAST OKLAHOMA
EASTERN LE FLORE
AT 1219 PM CST...A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
PATTERSON...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...LIBERTY...CROSSROADS...MILLTOWN...
PATTERSON...HARTFORD...GREENWOOD...ARKOLA...HUNTINGTON...MIDLAND...
DAYTON...WITCHERVILLE...WASHBURN...BURNVILLE...EXCELSIOR...MANSFIELD
AND CENTRAL CITY.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. SOME HAIL ACCUMULATION IS LIKELY AND MAY CAUSE
SLICK SPOTS ON ROADS FOR A SHORT TIME.
LAT...LON 3513 9404 3514 9413 3510 9414 3507 9423
3497 9422 3496 9424 3494 9434 3495 9436
3492 9444 3480 9445 3485 9455 3533 9427
3526 9408 3522 9408 3520 9406 3520 9402
TIME...MOT...LOC 1819Z 208DEG 40KT 3489 9440The Western Arkansas radar (KSRX), 24 km away, was scanning. The volume nearest the first event began at 18:36 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2013Every state in 2013This day in weather historyWarnings in Arkansas, February 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 433053, 433049, 433050.